U.S. doctors online nowAsk doctors free
SC
A female asked:

I was diagnosed with strep throat and prescribed amoxicillin. i 've since developed diarrhea. could this be a side effect of the antibiotic?

1 doctor answer1 doctor weighed in
Dr. Pierrette Mimi Poinsett
Pediatrics 38 years experience
Diarrhea side effect: Diarrhea is a side effect of taking antibiotics. The antibiotic changes the bacteria in the gut. Consider taking a probiotic such as yoghurt with active cultures for relief.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 8, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.